Alert archive / Washington / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS Spokane, WA

May 12, 2007Spokane County, Washington

NWS Spokane, WA issued this severe thunderstorm warning at May 12, 2007, 8:22 PM PDT for Spokane County, Washington. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2007, 8:22 PM PDT (03:22 UTC)
Expired
May 12, 2007, 8:45 PM PDT
In force
23 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

County Spokane County, WA

The radar

The Spokane radar (KOTX), 6 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 3.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2007-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2007-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3297 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 130322
SVROTX
WAC063-130345-
/O.NEW.KOTX.SV.W.0001.070513T0322Z-070513T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
822 PM PDT SAT MAY 12 2007

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SPOKANE COUNTY IN EASTERN WASHINGTON...
  THIS INCLUDES THE CITY OF SPOKANE...

* UNTIL 845 PM PDT

* AT 821 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MEDICAL LAKE...OR ABOUT 8
  MILES NORTHWEST OF CHENEY...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AIRWAY HEIGHTS BY 830 PM PDT...
  9 MILES NORTHWEST OF SPOKANE BY 840 PM PDT...

LAT...LON 4755 11780 4753 11754 4776 11723 4776 11762

$$

BT
1 follow-up statement
000 
WUUS56 KOTX 130338 CCA
SVROTX
IDC017-055-WAC063-065-130345-
/O.COR.KOTX.SV.W.0001.070513T0322Z-070513T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
822 PM PDT SAT MAY 12 2007

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SPOKANE COUNTY IN EASTERN WASHINGTON...
  THIS INCLUDES THE CITY OF SPOKANE...
  SOUTHEASTERN STEVENS COUNTY IN NORTHEAST WASHINGTON...
  EXTREME SOUTHWESTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO...
  NORTHWESTERN KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO...
  THIS INCLUDES THE CITIES OF...RATHDRUM...POST FALLS...

* UNTIL 845 PM PDT

* AT 821 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR AIRWAY HEIGHTS...OR ABOUT
  NEAR SPOKANE...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHWEST OF MILLWOOD AND 9 MILES NORTHWEST OF DISHMAN BY
  835 PM PDT...
  MEAD BY 840 PM PDT...
  CHATTAROY BY 845 PM PDT...

LAT...LON 4755 11780 4753 11678 4800 11688 4800 11781

$$

BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 8:04 PM PDT, 18 minutes earlier.

Area forecast discussion, May 12, 8:04 PM PDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
804 PM PDT SAT MAY 12 2007

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL SWING THROUGH THE NORTHWEST
TONIGHT AND SUNDAY BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO
THE REGION. THIS WILL RESULT IN MOSTLY CLOUDY AND COOLER CONDITIONS
ON SUNDAY. HIGH PRESSURE WILL RETURN ON MONDAY...WITH CLEARING
SKIES AND TEMPERATURES WARMING THROUGH MID WEEK.

&&

.DISCUSSION...
THE UPPER LEVEL LOW REMAINS ALMOST STATIONARY JUST OFF THE
SOUTHWEST WASHINGTON COAST. MOISTURE AND WEAK DISTURBANCES MOVING
THROUGH THE LOW ARE KICKING OFF A LINE OF CONVECTION MOVING NORTH
THROUGH THE FORECAST AREA THIS EVENING. A FEW EMBEDDED THUNDERSTORMS
ARE ALSO POPPING UP. THE BEST INSTABILITY IS ACROSS THE EXTREME
EASTERN ZONES AND AT THE TIME THE THUNDERSTORMS HAVE BEEN
DEVELOPING OVER THE NORTHERN BLUE MOUNTAINS AND MOVING NORTH
ACROSS THE PALOUSE AND INTO THE SPOKANE AREA. 00Z SOUNDINGS
INDICATE AN INVERTED V PROFILE BELOW ABOUT 10K FEET WITH A HABOOB
NOSE AT ABOUT 625MB. KOTX .5 VELOCITY DATA INDICATES SOME 25-35KT
GUSTS MOVING NORTH WITH THE OUTFLOW BOUNDARY. AS SUCH EXPECT SOME
SHORT TERM GUSTY WINDS JUST AHEAD AND WITH THE THUNDERSTORMS. AS
THIS TIME DO NOT ANTICIPATE WINDS REACHING SEVERE BUT BLOWING DUST
COULD POSE LOCALIZED VISIBILITY CHALLENGES. OTERWISE MAINLY
SHOWERS ACROSS THE WESTERN ZONES. AS SUCH HAVE BUMPED UP THE POPS
SLIGHTLY FOR THIS EVENING ACROSS THE FORECAST AREA. WHILE I KEPT
SCATTERED THUNDERSTORMS ACROSS THE EASTERN ZONES FOR THE NEXT FEW
HOURS...DECREASED THE POSSIBLITY FROM THE BASIN WESTWARD INTO THE
EAST SLOPES OF THE CASCADES. EXPECT THE SHOWERS TO CONTINUE WELL
INTO THE EVENING. FIRST LOOK AT THE 00Z MODLES INDICATES THE
ATMOSPHERE SHOULD STABILIZE AND THE THREAT OF THUNDERSTORMS SHOULD
BE ON THE DECLINE OVER NIGHT. IN ADDITION A FEW TWEAKS WERE MADE
TO MIN TEMPERATURES...BUT THESE WERE MINOR. /TOBIN

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        48  65  45  74  49  81 /  50  30  20   0   0   0
COEUR DALENE  48  63  43  73  44  80 /  50  40  20   0   0   0
PULLMAN        47  62  42  71  43  80 /  50  30  20   0   0   0
LEWISTON       53  71  46  78  49  87 /  30  30  20   0   0   0
COLVILLE       48  67  42  75  42  84 /  50  30  20   0   0   0
SANDPOINT      48  61  41  72  42  80 /  50  50  20   0   0   0
KELLOGG        47  60  42  73  44  79 /  50  50  30   0   0   0
MOSES LAKE     50  73  44  79  47  87 /  40  10  10   0   0   0
WENATCHEE      51  72  48  78  52  85 /  40  10  10   0   0   0
OMAK           49  71  41  78  45  86 /  40  10  10   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, May 12, 5:05 AM PDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
505 AM PDT SAT MAY 12 2007

IDZ003-004-026-027-WAZ031>033-131215-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...MOSCOW...ST. MARIES...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN...LEWISTON...KAMIAH...
CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON...
PULLMAN
505 AM PDT SAT MAY 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. THE THREAT
OF WIDESPREAD SEVERE THUNDERSTORMS IS LOW DUE TO LIMITED MOISTURE
AVAILABILITY. HOWEVER...THERE IS A SMALL CHANCE THAT A FEW OF THE
STORMS COULD PRODUCE DAMAGING WIND GUSTS OR HAIL UP TO THE SIZE OF
NICKELS IF THE MOISTURE TAP INTO THIS STORM SYSTEM INCREASES. THE
AREA OF HIGHEST THREAT WILL BE FROM THE CAMAS PRAIRIE REGION NEAR
LEWISTON...AND NORTH INTO SHOSHONE COUNTY SOUTH OF INTERSTATE 90
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

IDZ001-002-WAZ034>038-041>044-131215-
NORTHERN PANHANDLE-COEUR DALENE AREA-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSES LAKE...
EPHRATA...OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...
WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
WATERVILLE...MANSFIELD
505 AM PDT SAT MAY 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...MAINLY
ACROSS FAR EASTERN WASHIGNTON AND NORTH IDAHO. SEVERE STORMS DO
NOT APPEAR LIKELY AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 8:45 PM PDTSevere Thunderstorm WarningOTXPend Oreille, Spokane, Stevens30 min

Nearby

Severe Thunderstorm Warnings in Washington, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.